Sore Mouth And Tongue Due To Bacterial Infection
Posted 09 April 2007 - 09:31 AM
I have been having sore mouth and tongue for last several months. Finally, I went to my primary physician. According to him, it is due to Scleroderma and gave me mixture of four different medications to rinse my mouth. It helps temperory, but anyone knows permanent solution.
Posted 09 April 2007 - 11:16 AM
I know one of the things my rheumatologist checks for each visit is are for sores in my mouth. I have only had a couple. But I don't know of anything that you can use to permanently keep them at bay.
Posted 09 April 2007 - 12:09 PM
Sorry to hear about your mouth. I haven't heard anything, nor have I experienced sores myself. Never heard about them until your posting. I'll keep my eyes and ears posted for you. Glad that you are getting some relief. It's always good to get more than enough information, and thanks to this site, my searching is a lot easier and the information is a lot more reliable. Good Luck!
Posted 09 April 2007 - 03:29 PM
Sorry about the mouth sores. I've had a couple here and there and they are quite unpleasant. One of the side effects of methotrexate is mouth sores so my rheumatologist gave me daily folic acid. It worked quite well. You might bring this up to your doctor in your next visit.
I hope you find something.
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)
Posted 09 April 2007 - 08:40 PM
Are your mouth and tongue just feeling sore, or do you actually have sores on them?
About a year after I was diagnosed with sclero, (9 years ago now), I was really ill. I had just had a course of antibiotics for a chest infection. Then my mouth and tongue became so sore I could hardly even eat, except jello or icecream.
As I was in bed, my husband called the doctor. My usual general practitioner was away, and a locum turned up. He stood several paces away from me, and looked very uneasy. I sort of had the impression that he thought he might catch something! He peered into my mouth from as far away as he could, and said "Oh, it's *just* the scleroderma!"
He didn't prescribe anything, and left me feeling that if that was the way things were, with not being able to eat, I wouldn't have long to go!
Luckily I had a district nurse visiting me at the time, and when she heard what happened she looked in my mouth, and said I probably had thrush (also known as yeast, fungus, or candida). Usually this leaves white patches in the mouth, and I didn't have that, though it was inflamed. To be certain she took a mouth swab, and the result showed she was right! The antibiotics had brought this on. The cure was simple....... I was given an antifungal mixture which I swished round my mouth for a few minutes, then swallowed. It almost acted immediately, and tasted OK too........ sort of cherry flavor.
That was my experience, and may not be your's, but it could be well worthwhile having a swab taken of your mouth.
Others have said it could be a medicine you are taking, and that may well be. I do know too that immuno-suppressants can also cause a fungal infection (as different to a bacterial infection). This because your immune system is suppressed, which can allow fungi to grow unchecked.
I hope some of the suggestions here help you! Good luck, and let us know how you get on.
Posted 10 April 2007 - 02:13 AM
Posted 10 April 2007 - 07:16 AM
My Dentist said that the thickening in the tongue and the feeling of your tongue being painful as if bitten is part of shrinkage of the mouth and jaw. It can be a long process or a quick process. It can start and stop and never happen again. I have had that feeling of not being able to stick my tongue out as far and that the right side of my tongue is thicker than the left for several days at a time. Then it goes away for a couple months to return. There is slight pain. And you can't seem to make it lay down so you can swallow properly. Is this what you are talking about? Sheryl
Posted 10 April 2007 - 10:05 AM
I almost keep thrush all the time , with the Sjogren's and Scleroderma. At one point the doctor gave me something I think they call KLAX solution. It was through the pharmacy. It did help to soothe my mouth. I hope you will heal and not have trouble for a long time. Take care!